Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 138, NWS Des Moines, IA

August 19, 2016Marshall County, Story County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 19, 2016, 6:49 PM CDT for Marshall County, Story County, Iowa. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2016, 6:49 PM CDT (23:49 UTC)
Expired
Aug 19, 2016, 7:30 PM CDT
In force
41 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Marshall County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 52 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 7:10 PM CDTTSTM WND DMG1 N Nevada, IAAT LEAST TWO LARGE TREES DOWN IN NEVADA. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1253 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

239 
WUUS53 KDMX 192349
SVRDMX
IAC127-169-200030-
/O.NEW.KDMX.SV.W.0138.160819T2349Z-160820T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
649 PM CDT FRI AUG 19 2016

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MARSHALL COUNTY IN CENTRAL IOWA...
  NORTHERN STORY COUNTY IN CENTRAL IOWA...

* UNTIL 730 PM CDT

* AT 649 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROLAND...OR
  8 MILES NORTHWEST OF NEVADA...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. AT 647PM...50 MPH WINDS WERE REPORTED
           IN STORY CITY BY THE COUNTY EMERGENCY MANAGER. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  AMES...NEVADA...STORY CITY...STATE CENTER...ROLAND...GILBERT...
  COLO...ZEARING...MCCALLSBURG...CLEMONS AND ST. ANTHONY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4195 9308 4206 9365 4221 9362 4221 9303
TIME...MOT...LOC 2349Z 274DEG 25KT 4213 9353 

HAIL...<.75IN
WIND...60MPH
 
$$

SKOW
2 follow-up statements
078 
WWUS53 KDMX 200017
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
717 PM CDT FRI AUG 19 2016

IAC127-169-200030-
/O.CON.KDMX.SV.W.0138.000000T0000Z-160820T0030Z/
MARSHALL IA-STORY IA-
717 PM CDT FRI AUG 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN MARSHALL AND NORTHEASTERN STORY COUNTIES...

AT 717 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES EAST OF ROLAND TO 7 MILES EAST OF NEVADA...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEVADA...STATE CENTER...COLO...ZEARING...MCCALLSBURG...CLEMONS AND
ST. ANTHONY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4195 9308 4203 9346 4221 9345 4221 9303
TIME...MOT...LOC 0017Z 277DEG 22KT 4220 9331 4201 9333 

HAIL...<.75IN
WIND...60MPH
 
$$

SKOW
766 
WWUS53 KDMX 200030
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
730 PM CDT FRI AUG 19 2016

IAC127-169-200040-
/O.EXP.KDMX.SV.W.0138.000000T0000Z-160820T0030Z/
MARSHALL IA-STORY IA-
730 PM CDT FRI AUG 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARSHALL AND
NORTHEASTERN STORY COUNTIES HAS EXPIRED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4195 9308 4203 9346 4221 9345 4221 9303
TIME...MOT...LOC 0030Z 274DEG 25KT 4219 9320 4200 9322 

$$

SKOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:35 PM CDT, 14 minutes earlier.

Area forecast discussion, Aug 19, 6:35 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
635 PM CDT Fri Aug 19 2016

...Aviation Update...

.DISCUSSION.../Tonight through Friday/
Issued at 307 PM CDT Fri Aug 19 2016

Isolated to scattered storms have been ongoing much of the day in
area of theta-e advection ahead of a cold front expected to drop
through the CWA tonight. Deep layer shear is minimal, with strong
instability in place and a large amount of moisture. Had one
warned storm earlier, with dime size hail otherwise mainly heavy
rain and lightning have been the threats with the storms. PWATS
around 1.7 inches across the CWA with some training of storms as
storm motions parallel to the boundaries they continue to form
along. Two main boundaries of note with storm formation, the first
to the south along Hwy 30 closer to the sfc low and more along a
somewhat inverted trough feature. Otherwise further north storms
firing closer to the wind shift line ahead of the main cold front
still across MN/SD. First impulse of energy aloft approaching the
area by early this evening and expect additional development with
storms becoming more widespread toward 00Z. With the minimal shear
not expecting much severe with an isolated strong to severe storm
possible due to the large amount of instability. Again the heavier
rainfall more likely an issue, especially if get some training or
another stronger storm over an area that already saw heavy
rainfall early today along a Fort Dodge to Hampton line.

As main upper level trough digs into the region, more widespread
precipitation expected overnight with instability waning and more
showers with isolated storms expected. This precip area to slowly
shift eastward toward early Saturday and may linger across the
east into the morning hours. Much cooler air moving in aloft with
the clouds/precip chances will keep temps much cooler for Saturday
with highs only in the upper 60s to mid 70s. Soundings indicating
potential for a pop-up shower/thunderstorm across the northeast
with the main trough overhead into Saturday afternoon as well.
Otherwise westerly to northwesterly upper level flow pattern
expected through the weekend with a large area of cool Canadian
high pressure over the region. This will bring dry and cool
conditions into early next week.

Return flow to kick back in as an upper level trough moves along
the US/Canadian border into the middle portion of next week which
will allow for moisture/warmth to push back into the region.
Therefore next precip chances with this setup into Tuesday through
the end of the week as the upper trough digs southeastward into
the northern plains.

&&

.AVIATION.../For the 00Z TAFS through 00Z Saturday evening/
Issued at 632 PM CDT Fri Aug 19 2016

Storm/shower activity will continue to slowly move eastward
through the evening/overnight bringing periods of TSRA/SHRA
through all sites. Primarily MVFR conditions will be seen during
TSRA/SHRA, but periods of IFR will be possible and already seen at
KFOD. TSRA will give way to SHRA overnight, then as activity
clears Saturday morning, gusty north/northwest winds around 10-15
kts with gusts to 20+ kts likely.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Beerends
LONG TERM...Beerends
AVIATION...Curtis
Hazardous weather outlook, Aug 19, 3:30 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
330 PM CDT FRI AUG 19 2016

IAZ033>037-044>049-057>061-070>074-081>084-092>095-201000-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-
MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-
DECATUR-WAYNE-
330 PM CDT FRI AUG 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING INTO THE OVERNIGHT HOURS.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS
EVENING. DAMAGING WINDS AND HEAVY RAIN ARE THE MAIN THREATS WITH A
SECONDARY THREAT OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ISOLATED THUNDERSTORM WILL BE POSSIBLE SATURDAY...WITH
THUNDERSTORM CHANCES RETURNING TO THE FORECAST MAINLY TUESDAY
NIGHT THROUGH THURSDAY. THE THREAT OF SEVERE WEATHER IS LOW AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

IAZ004>007-015>017-023>028-038-039-050-062-075-085-086-096-097-
201000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-GRUNDY-
BLACK HAWK-TAMA-POWESHIEK-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS-
330 PM CDT FRI AUG 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING INTO THE OVERNIGHT HOURS.
AN ISOLATED STRONG TO SEVERE STORM IS POSSIBLE THIS EVENING. DAMAGING
WINDS AND HEAVY RAIN ARE THE MAIN THREATS WITH A SECONDARY THREAT
OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ISOLATED THUNDERSTORM WILL BE POSSIBLE SATURDAY...WITH
THUNDERSTORM CHANCES RETURNING TO THE FORECAST MAINLY TUESDAY
NIGHT THROUGH THURSDAY. THE THREAT OF SEVERE WEATHER IS LOW AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

MJB

In the hours before

Special weather statement, Aug 19, 1:11 PM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
111 PM CDT FRI AUG 19 2016

IAZ028-038-039-050-191900-
BREMER IA-TAMA IA-BLACK HAWK IA-GRUNDY IA-
111 PM CDT FRI AUG 19 2016

...LINE OF STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 40 MPH...

AT 111 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR TRIPOLI TO NEAR REINBECK. MOVEMENT WAS
EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WATERLOO...CEDAR FALLS...WAVERLY...EVANSDALE...JESUP...LA PORTE
CITY...HUDSON...SUMNER...DENVER...REINBECK...TRIPOLI...DIKE...ELK RUN
HEIGHTS...WATERLOO MUNICIPAL AIRPORT...CROSSROADS MALL...UNI-DOME AND
MCLEOD CENTER...JANESVILLE...WASHBURN...DUNKERTON AND READLYN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4230 9230 4219 9230 4227 9267 4256 9260
      4256 9255 4276 9255 4286 9208 4247 9208
      4247 9206 4230 9206
TIME...MOT...LOC 1811Z 268DEG 23KT 4276 9233 4228 9254

KOTENBERG
Local storm report, Aug 19, 1:26 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
126 PM CDT FRI AUG 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     HEAVY RAIN       NEW HARTFORD            42.57N 92.62W
08/19/2016  M2.24 INCH       BUTLER             IA   STORM CHASER

            GRAVEL ROADS UNDER LOW WATER, SEVERAL LARGE
            PUDDLES IN TOWN MINOR BLACKTOP STREET
            FLOODING. THE DURATION OF THE HEAVY RAIN
            EVENT WAS 20 MINUTES.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Aug 19, 1:59 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
159 PM CDT FRI AUG 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HEAVY RAIN       2 S EAGLE GROVE         42.64N 93.90W
08/19/2016  M3.51 INCH       WRIGHT             IA   PUBLIC

            REPORT VIA SOCIAL MEDIA. THE DURATION OF THE
            HEAVY RAIN EVENT WAS 6 HOURS.

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, Aug 19, 3:08 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
308 PM CDT FRI AUG 19 2016

IAZ005-016-024-025-192045-
WRIGHT IA-HUMBOLDT IA-KOSSUTH IA-HANCOCK IA-
308 PM CDT FRI AUG 19 2016

...STRONG STORM IN NORTH CENTRAL IOWA...

AT 307 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF BRITT...OR 13 MILES SOUTHEAST OF ALGONA...MOVING
EAST SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BELMOND...ELM LAKE...KANAWHA...KLEMME...CORWITH...LU VERNE...ROWAN...
GOODELL...ST. BENEDICT...SEXTON AND BELMOND MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4304 9350 4270 9350 4290 9412 4308 9407
TIME...MOT...LOC 2007Z 280DEG 27KT 4298 9400

ZOGG
Local storm report, Aug 19, 3:45 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CDT FRI AUG 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     4 NNW KANAWHA           42.99N 93.81W
08/19/2016  E60 MPH          HANCOCK            IA   TRAINED SPOTTER

            50-60 MPH WINDS. SMALL HAIL STONES ABOUT THE
            SIZE OF DIMES. LASTED ROUGHLY 3-4 MINUTES.

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, Aug 19, 6:10 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
610 PM CDT FRI AUG 19 2016

IAZ035-036-047-048-192345-
WEBSTER IA-STORY IA-BOONE IA-HAMILTON IA-
610 PM CDT FRI AUG 19 2016

...STRONG WINDS WITH LINE OF STORMS NORTH OF BOONE...

AT 609 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTH OF BOONE...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STORY CITY...ROLAND...JEWELL JUNCTION...GILBERT...STRATFORD...
ELLSWORTH...STANHOPE...RANDALL AND PILOT MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4214 9404 4232 9405 4238 9348 4210 9347
TIME...MOT...LOC 2309Z 267DEG 19KT 4224 9395

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:31 PM CDTSpecial Weather StatementDMXBremer44 min
Aug 19, 9:30 AM CDTSpecial Weather StatementDMXWright45 min
Aug 19, 9:59 AM CDTSpecial Weather StatementDMXHamilton46 min
Aug 19, 10:05 AM CDTSpecial Weather StatementDMXCerro Gordo40 min
Aug 19, 10:16 AM CDTSpecial Weather StatementDMXWright44 min
Aug 19, 10:57 AM CDTSpecial Weather StatementDMXFranklin48 min
Aug 19, 11:41 AM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hardin49 min
Aug 19, 12:35 PM CDTSpecial Weather StatementDMXGrundy40 min
Aug 19, 1:11 PM CDTSpecial Weather StatementDMXBlack Hawk, Bremer49 min
Aug 19, 3:08 PM CDTSpecial Weather StatementDMXWright37 min
Aug 19, 3:16 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Wright44 min
Aug 19, 4:24 PM CDTFlash Flood WarningDMXHancock, Kossuth, Winnebago6 hr
Aug 19, 5:45 PM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Webster19 min
Aug 19, 5:49 PM CDTFlash Flood WarningDMXHamilton, Humboldt, Webster, Wright6 hr
Aug 19, 6:10 PM CDTSpecial Weather StatementDMXHamilton35 min
Aug 19, 6:59 PM CDTSpecial Weather StatementDMXStory46 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.